Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this areal flood warning at May 31, 2021, 8:09 PM CDT for Fisher County, Jones County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2021, 8:09 PM CDT (01:09 UTC)
- Expired
- May 31, 2021, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fisher County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 86 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this areal flood warning went out at May 31, 6:21 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 31, 6:21 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 621 PM CDT Mon May 31 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 223 PM CDT Mon May 31 2021 At this hour, a line of rain and thunderstorms was located along a cold front as it slowly moved southward. Heavy rainfall was occurring with this activity and will continue to be the case as it progresses southward this afternoon. The (somewhat) good news is that this line will be much more progressive than it was over the Big Country this morning, which means rainfall totals for areas further south will not be as high. But, given the moist atmosphere and plenty of dynamics, many areas could easily receive over an inch of rainfall this afternoon and evening. In addition, some strong to severe thunderstorms will be possible across the Concho Valley and Edwards Plateau this afternoon and evening. Much of this may occur ahead of the line or embedded in the line itself. Regardless, the main concern with this activity is locally heavy rain. Overnight, this activity will continue southward with the frontal boundary, and push into the Hill Country around sunrise. Surface high pressure will start to fill in from the north behind this front during the day tomorrow, which should keep most rain and thunderstorm chances confined to the northwest Hill Country and I-10 corridor late Tuesday afternoon. Even so, some isolated showers will be possible during the day for areas further north. && .LONG TERM... (Tuesday night through next Monday) Issued at 223 PM CDT Mon May 31 2021 The active pattern will remain on tap for the rest of this week and through the weekend. Several shortwave impulses will rotate around the base of a large trough located over the Midwest, while an upper-level low becomes pseudo-closed over Baja California by Tuesday night. Both of these features will continue to provide dynamics for unsettled weather across Texas. Dewpoints at the surface will continue to be in the 60s across the area, while PWATs will be in the 1.5 to 2 inch range. In addition, the cold front will sink further south into the Hill Country, which should provide plenty of lift for showers and thunderstorms. As a result, more rounds of showers and thunderstorms will be likely, mostly in the afternoon and evening for areas south of I-20. Going into Thursday and Friday, the upper-level pattern will undergo some changes as the axis of the Midwest trough will move to the eastern US, so Texas will lose the dynamics from this feature. However, the pseudo-closed low should start to drift eastward and move into Texas, where it will become an open wave. The cold front will also lift back northward and become stationary. These features should continue to provide ample opportunity for more rain and thunderstorms across much of western and central Texas this weekend, especially each afternoon. By early next week, models hint at this open wave moving eastward and a ridge building in, but all things are subject to change, so stay tuned. && .AVIATION... (00Z TAFS) Issued at 616 PM CDT Mon May 31 2021 Widespread shower and thunderstorm activity will continue through much of the evening hours. A few locations have held onto VFR cigs so far this afternoon, but cigs should also deteriorate this evening behind a cold front. Widespread IFR cigs expected overnight and into Tuesday morning, with conditions gradually improving to VFR cigs by mid to late afternoon. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 76 60 79 / 90 20 30 40 San Angelo 65 78 62 82 / 80 30 50 60 Junction 67 81 64 80 / 60 50 60 70 Brownwood 66 79 62 79 / 80 30 40 50 Sweetwater 62 75 60 79 / 80 20 30 30 Ozona 65 77 63 80 / 70 30 60 60 && .SJT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday morning for Brown-Callahan-Coke- Coleman-Fisher-Haskell-Jones-Nolan-Runnels-Shackelford-Sterling- Taylor-Throckmorton. && SHORT TERM...SK LONG TERM....SK AVIATION...07
Hazardous weather outlook, May 31, 2:28 PM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 228 PM CDT Mon May 31 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 228 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Rain and thunderstorms will continue this afternoon and evening. This may lead to localized flooding from heavy rain. In addition, an isolated strong to severe thunderstorm may produce damaging winds or large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The unsettled pattern will continue through the end of the week with chances for rain and thunderstorms, mainly each afternoon and evening. This will continue the threat of localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Local storm report, May 31, 2:18 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
218 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM FLOOD 1 NNE BAIRD 32.42N 99.38W
05/31/2021 CALLAHAN TX LAW ENFORCEMENT
MULTIPLE LOW WATER CROSSINGS WITH FLOWING
WATER AND PEOPLE TRAPPED IN VEHICLES.
LOCATION APPROXIMATED.
&&
SKLocal storm report, May 31, 2:22 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
222 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM FLOOD 4 WSW ABILENE 32.42N 99.78W
05/31/2021 TAYLOR TX BROADCAST MEDIA
AT LEAST A COUPLE INCHES OF STANDING WATER
ON THE ROAD NEAR THE INTERSECTION OF S CLACK
ST AND NONESUCH RD.
&&
KBSpecial weather statement, May 31, 3:00 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
300 PM CDT Mon May 31 2021
TXZ140-312045-
Brown TX-
300 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN COUNTY UNTIL 345 PM
CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Brownwood State Park, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Brownwood, Early, Blanket, Byrds, Lake Brownwood Near Thrifty, Lake
Brownwood State Park, May, Camp Bowie, Lake Brownwood, Zephyr and
Owens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3170 9868 3168 9876 3161 9878 3160 9879
3164 9909 3198 9914 3199 9886 3170 9867
TIME...MOT...LOC 1959Z 267DEG 41KT 3180 9901Local storm report, May 31, 3:55 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
355 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD ALBANY 32.73N 99.30W
05/31/2021 SHACKELFORD TX DEPT OF HIGHWAYS
TXDOT REPORTING WATER OVER THE ROADWAY ON
SOUTHBOUND HWY 180.
&&
KBLocal storm report, May 31, 3:57 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLOOD 2 WNW ALBANY 32.73N 99.32W
05/31/2021 SHACKELFORD TX DEPT OF HIGHWAYS
TXDOT REPORTING WATER OVER THE ROADWAY ALONG
MANY POINTS OF FM 1084 JUST OUTSIDE OF
ALBANY.
&&
KBSpecial weather statement, May 31, 4:21 PM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
421 PM CDT Mon May 31 2021
TXZ064-065-312200-
Coke TX-Sterling TX-
421 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE AND NORTHERN
STERLING COUNTIES UNTIL 500 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Forsan, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sterling City.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Texas.
LAT...LON 3209 10123 3209 10074 3176 10071 3181 10126
3208 10127
TIME...MOT...LOC 2120Z 269DEG 34KT 3195 10127The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:42 PM CDT | River Flood Warning | SJT | Shackelford, Throckmorton | 24 hr |
| May 31, 8:42 PM CDT | River Flood Warning | SJT | Jones | 24 hr |
| May 31, 10:01 PM CDT | Areal Flood Advisory | SJT | Menard, Schleicher, Sutton | 119 min |
| May 31, 10:26 PM CDT | Special Weather Statement | SJT | Kimble | 49 min |
| May 31, 11:03 PM CDT | Areal Flood Advisory | SJT | Kimble | 117 min |
| May 31, 11:24 PM CDT | Special Weather Statement | SJT | Kimble | 36 min |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.